MAUDE Adverse Event Report: DEPUY MITEK HEALIX BR ANCHOR, 5.5 MM - W/ORTHOCORD & NEEDLES; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK HEALIX BR ANCHOR, 5.5 MM - W/ORTHOCORD & NEEDLES; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222232
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Two complaint devices were received and evaluated.Visual observation reveals that one of the received anchors is broken at the distal end and the sutures are released because of the broken bridge.It is a possibility that excess tension was applied on sutures which caused the suture bridge on the anchor to break releasing the sutures.For the second device only the inserter was received, and it was missing the sutures card and the anchor.The failure cannot be confirmed for the second device.The complaint can be confirmed based on the first broken anchor.A batch review was conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that this batch was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed a dissimilar complaint for this lot released to distribution.We cannot discern a root cause for this failure.Based on the overall complaint rate for this failure, at this point in time, no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the affiliate in (b)(6) that during a knee arthroscopy surgical procedure, it was observed that there was rupture on the two healix br anchor, 5.5 mm - w/orthocord & needles devices and its thread.It was reported that nothing fell into the patient.It was not reported if there were any delays in the surgical procedure.An identical spare device was used to complete the surgery.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HEALIX BR ANCHOR, 5.5 MM - W/ORTHOCORD & NEEDLES
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7763368
Report Number1221934-2018-53294
Device Sequence Number1258701
Product Code MAI
UDI-Device Identifier10886705007783
UDI-Public10886705007783
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Catalogue Number222232
Device Lot Number3706553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2015
Initial Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1